Illinois, 2007

Hail and Damaging Winds in Illinois, March 1, 2007

March 1, 2007 · NWS LSX · 9 events in 7 counties and zones

A warm front extended from a strong surface low west of Columbia, Missouri to just south of St. Louis and across Southern Illinois.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A warm front extended from a strong surface low west of Columbia, Missouri to just south of St. Louis and across Southern Illinois. Unseasonably warm, moist, and unstable air was moving north towards central Missouri while cooler moist air was present north of the warm front. This helped to trigger severe thunderstorms along and north of the warm front, including a severe bow echo system. The storms began to develop during the evening hours of February 28th and persisted into the late morning hours of March 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 28, 9:08 PM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Feb 28, 9:08 PM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CST WED FEB 28 2007

.UPDATE...
THRU MIDN MAIN ACTION SHUD CONT ALG/N OF SFC WRMFNT...WHICH
CURRENTLY RUNS FROM JUST N OF KCOU...THRU KSTL AREA...TO NR KSAR.
AREA OF STORMS OVR NW/NCNTRL MO WL CONT TO EXPAND INTO OUR N
AREAS...AND THINK THAT WE CULD SEE SM DVLPMT AS FAR E AS A KSTL-
KSPI OVR NXT FEW HRS AS LO LVL JET CONTS TO RAMP UP. OBVIOUSLY...MAIN
TORNADIC THRT WL RMN NR WRM FNTL BNDRY...WITH HAIL THE MAIN THRT
WITH THE ELEVATED STORMS THAT FORM FURTHER N OF THE WRMFNT.

STILL WAITING FOR CNVTN TO INITIATE S OF SFC LO OVR SE KS/SW
MO...WHICH SHUD BE THE STORMS THAT WL AFFECT OUR S AREAS LTR TNGT.

TRUETT

&&

.DISCUSSION...
MAIN FCST CONCERN FOR SHORT TERM IS POTENTIAL OF SVR STORMS TONIGHT
INTO THURS. MDLS REMAIN IN GOOD AGREEMENT WITH SYNOPTIC FEATURES FOR
THIS SYSTEM. SFC LOW OVER TX PANHANDLE WILL STRENGTHEN AND MOVE NEWD
INTO NE MO BY 12Z THU..THEN INTO NE IA BY 00Z FRI. ASSOCIATED CDFNT
WILL QUICKLY PROPAGATE ACROSS THE CWA FROM ABOUT 10Z THRU 19Z
THURSDAY...ENDING THE BULK OF THE PRECIP AND BRINGING IN A COLD
AIRMASS BEHIND THE FNT.  THERE IS A CHANCE OF SNOW BEHIND THE COLD
FRONT...HOWEVER COVERAGE AND AMOUNTS SHOULD BE LIMITED.

SPC HAS UPGRADED RISK TO MODERATE FOR CENTRAL MO TONIGHT...THEN
MODERATE FOR ENTIRE CWA BEGINNING 12Z THU. STRONG WAA AND NEGATIVELY
TILTED TROF WITH APPROACHING SYSTEM WILL SUPPORT ELEVATED TSRA
TONIGHT. GFS AND NAM CONTINUE TO SHOW ELEVATED PRECIP BEGINNING
AROUND 03Z TONIGHT. MUCAPE PROGD 500 TO 1100 J/KG AND OVER 60 KTS OF
0-6 KM BULK SHEAR SHOULD SUPPORT HAIL GROWTH WITH INITIAL ROUND OF
ELEVATED CONVECTION.

THEN WILL SEE MAIN AREA OF CONVECTION ASSOCIATED WITH FRONTAL
BOUNDARY...FIRE UP OVER WRN MO BY 11Z...THEN QUICKLY SLIDE EAST
ACROSS THE STATE AS DEEP-LAYER VERTICAL SHEAR PROFILES ARE STRONGLY
FAVORABLE FOR BOWS AND SUPERCELLS. SO COULD SEE TORNADOES AND
DAMAGING WINDS WITH THIS ROUND OF ACTIVITY.

ONE OTHER CONCERN WILL BE RAINFALL AMOUNTS WITH THIS SYSTEM...AS
GROUND OVER CWA REMAINS SATURATED/PARTIALLY FROZEN. EXPECT OVER AN
INCH IN SOME LOCATIONS...DESPITE FAST MOVEMENT OF SYSTEM. SO WILL
ISSUE A FLOOD WATCH FOR AREAS NORTH OF A CRAWFORD COUNTY MO TO
RANDOLPH COUNTY IL LINE FROM 00Z TONIGHT TO 00Z FRIDAY.

ONCE FRONT EXITS AREA...WILL SEE TEMPS DROP WITH SOME LIGHT RAIN
CHANGING OVER TO LIGHT SNOW. ALSO...WILL SEE WINDS PICKUP AS WELL
WITH GUSTS TO 35 TO 40 MPH AT TIMES ON THURSDAY...BEFORE SLOWLY
TAPERING OFF ON FRIDAY.

AS FOR REST OF THE FORECAST PERIOD...VERY FEW CHANGES TO FCST. HAVE
KEPT FCST DRY ATTM WITH RIDGE MOVING INTO AREA. GFS CONTINUES TO
SHOW A CDFNT MOVING INTO AREA ON TUE. HOWEVER...AM KEEPING FCST DRY
DUE TO INCONSISTENCIES.

BYRD

&&

.AVIATION...
FOR THE 00Z TAFS...MAIN STORY WITH THIS TAF SET WILL BE SEVERE WX
POTENTIAL AND TRYING TO ISOLATE THE TIMING TO THE BEST MOST LIKELY
PERIODS. PREVIOUS TAF SET SEEMS TO HAVE THINGS WELL IN HAND AND
ONLY TWEAKED A FEW ITEMS SUCH AS ONSET OF PREVAILING MVFR CIGS AND
INCREASED THE WINDS BEHIND THE DRY LINE AND CDFNT. APPEARS THERE
WILL BE TWO MAIN EPISODES...WITH THE FIRST EXPECTED LATE THIS
EVENING AND EARLY OVERNIGHT...AND THE STRONGER SECOND EPISODE
ASSOCIATED WITH THE DRY LINE AND CDFNT AS IT PUSHES THRU LATE
TONIGHT AND THURSDAY MORNING. STRONG WINDS EXPECTED BEHIND CDFNT
FOR THURSDAY...WITH SUSTAINED SFC WNDS AOA 20KTS EXPECTED.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-KNOX-LEWIS-
     LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-
     SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.

IL...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Mar 1, 12:01 AM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1201 AM CST THU MAR 1 2007

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-011230-
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
1201 AM CST THU MAR 1 2007

...SIGNIFICANT SEVERE WEATHER THREAT TONIGHT THROUGH THURSDAY MORNING...
...FLOOD WATCH UNTIL 6 PM CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES...WILL BE POSSIBLE ACROSS THE AREA OVERNIGHT AND INTO
THURSDAY MORNING. INTENSE THUNDERSTORMS THAT FORMED OVER WEST
CENTRAL AND NORTH CENTRAL MISSOURI LATE WEDNESDAY EVENING WILL
PUSH EAST-NORTHEAST DURING THE OVERNIGHT HOURS. MEANWHILE...ADDITIONAL
STRONG STORMS WILL BE FORMING OVER SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI...AND THESE WILL BE ROLLING INTO THE AREA AROUND
DAYBREAK.

IN ADDITION...RAINFALL FROM THESE STORMS COULD RESULT IN NEW OR
CONTINUED RIVER FLOODING AS WELL AS FLOODING ON SMALLER CREEKS AND STREAMS.
SEE THE MOST RECENT FLOOD PRODUCTS FROM THE NATIONAL WEATHER SERVICE
IN ST. LOUIS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ON THURSDAY
MORNING WITH SIGNIFICANT SEVERE WEATHER POSSIBLE. THE STORMS THAT FORM
OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATER TONIGHT IS
EXPECTED TO FORM A SQUALL LINE THAT WILL RACE ACROSS THE AREA
DURING THE MORNING. THE MAIN SEVERE WEATHER THREAT WILL BE
DAMAGING WINDS TO 70 MPH...LARGE HAIL AND ISOLATED TORNADOES.

STRONG AND GUSTY WESTERLY WINDS WITH WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED IN THE WAKE OF THE STORM CENTER AND COLD FRONT ON THURSDAY
AFTERNOON AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS STILL ANTICIPATED TONIGHT AND THURSDAY
MORNING.

ILZ058>060-064-065-069-070-074-098>102-MOZ052-059>065-011230-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-LINCOLN-GASCONADE-WARREN-ST. CHARLES-
FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
1201 AM CST THU MAR 1 2007

...SIGNIFICANT SEVERE WEATHER POSSIBLE LATE TONIGHT AND THURSDAY...
...FLOOD WATCH UNTIL 6 PM CST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE STILL EXPECTED OVER EAST CENTRAL
MISSOURI AND SOUTHWEST ILLINOIS DURING THE OVERNIGHT HOURS. ANY
STORMS THAT FORM BEFORE 3 AM WILL HAVE THE POSSIBILITY OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. HOWEVER...AS THE STRONG
STORM SYSTEM MOVES EAST FROM KANSAS DURING THE PREDAWN HOURS...THERE
WILL BE AN INCREASING THREAT OF ISOLATED TORNADOES.

RAINFALL FROM THIS STORM SYSTEM COULD RESULT IN NEW OR CONTINUED
RIVER FLOODING AS WELL AS FLOODING ON SMALLER CREEKS AND STREAMS.
SEE THE MOST RECENT FLOOD PRODUCTS FROM THE NATIONAL WEATHER SERVICE
IN ST. LOUIS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN OUTBREAK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP TO 70
MPH...LARGE HAIL...AND TORNADOES IS POSSIBLE ON THURSDAY MORNING
INTO THE EARLY AFTERNOON. SOME OF THE TORNADOES COULD BE STRONG
WITH LONG TRACKS. A MIX MODE OF SEVERE WEATHER FEATURING BOTH A
RAPIDLY MOVING SQUALL LINE AND DISCRETE SUPERCELL THUNDERSTORMS IS
EXPECTED THROUGH EARLY THURSDAY AFTERNOON. THESE STORMS ARE
EXPECTED TO BE LOCATED OVER CENTRAL MISSOURI AT DAWN ON
THURSDAY...MOVE QUICKLY ACROSS THE AREA DURING THE MORNING...AND
BE LOCATED IN CENTRAL ILLINOIS EARLY THURSDAY AFTERNOON.

STRONG AND GUSTY WESTERLY WINDS WITH WIND GUSTS OF 35 TO 45 MPH
ARE EXPECTED IN THE WAKE OF THE STORM CENTER AND COLD FRONT ON
THURSDAY AFTERNOON AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVIATION IS ANTICIPATED LATER TONIGHT OR THURSDAY MORNING.

ILZ079-MOZ072>075-084-085-099-011230-
RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-
MADISON-REYNOLDS-
1201 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI.

...SIGNIFICANT SEVERE WEATHER POSSIBLE ACROSS THE REGION LATE
TONIGHT THROUGH THURSDAY...

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE STILL EXPECTED TO FORM ACROSS
THE AREA DURING THE OVERNIGHT HOURS. INITIALLY...THE PRIMARY
THREAT SHOULD BE HAIL AND STRONG WINDS.  HOWEVER...AS THE STRONG
STORM SYSTEM MOVES EAST FROM KANSAS DURING THE PREDAWN HOURS...THERE
WILL BE AN INCREASING THREAT OF ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN OUTBREAK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP TO 70
MPH...LARGE HAIL...AND TORNADOES IS POSSIBLE ON THURSDAY MORNING INTO
THE EARLY AFTERNOON. SOME OF THE TORNADOES COULD BE STRONG WITH LONG
TRACKS. A MIX MODE OF SEVERE WEATHER FEATURING BOTH A RAPIDLY MOVING
SQUALL LINE AND DISCRETE SUPERCELL THUNDERSTORMS IS EXPECTED THROUGH
EARLY THURSDAY AFTERNOON. THESE STORMS ARE EXPECTED TO BE LOCATED
OVER CENTRAL MISSOURI AT DAWN ON THURSDAY...MOVE QUICKLY ACROSS
THE AREA DURING THE MORNING...AND BE LOCATED IN CENTRAL ILLINOIS
EARLY THURSDAY AFTERNOON.

STRONG AND GUSTY WESTERLY WINDS WITH WIND GUSTS OF 35 TO 45 MPH
ARE EXPECTED IN THE WAKE OF THE STORM CENTER AND COLD FRONT ON
THURSDAY AFTERNOON AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS EXPECTED LATE TONIGHT AND INTO THURSDAY
MORNING.

TRUETT

In the hours before

Special weather statement, Feb 28, 9:35 PM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CST WED FEB 28 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-010600-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
935 PM CST WED FEB 28 2007

...SEVERE WEATHER EXPECTED LATER TONIGHT AND INTO THURSDAY...

WEATHER DATA CONTINUES TO SUGGEST A VERY REAL THREAT OF SEVERE
WEATHER LATER TONIGHT AND INTO THURSDAY.

THE TIMING AND EVOLUTION OF THIS SEVERE WEATHER THREAT IS STARTING
TO BECOME MORE CLEAR...WITH A PRIMARILY LARGE HAIL AND FLOOD
THREAT FOR AREAS NORTH OF INTERSTATE 70...AND PRIMARILY A DAMAGING
WIND THREAT FOR AREAS SOUTH OF INTERSTATE 70. THE TIMING IS
EXPECTED TO BEGIN JUST BEFORE MIDNIGHT FOR CENTRAL AND NORTHEAST
MISSOURI AND EXPAND EASTWARD THROUGH LATE TONIGHT...WITH THE
ACTIVITY EXPECTED TO END IN CENTRAL MISSOURI BY EARLY THURSDAY
MORNING AND SOUTHWEST ILLINOIS BY EARLY THURSDAY AFTERNOON.

IT SHOULD ALSO BE NOTED THAT THE THREAT FOR TORNADOES FROM STORMS
WILL BE INCREASING JUST BEFORE MIDNIGHT AS WELL...AS SEVERAL
STORMS IN WESTERN MISSOURI HAVE ALREADY BEEN TORNADIC AND ARE
MOVING EAST. THIS ENHANCED TORNADIC THREAT FROM STORMS WILL
CONTINUE THROUGH LATE TONIGHT AND THURSDAY MORNING...MAINLY FOR
AREAS NEAR AND SOUTH OF INTERSTATE 70...BUT NOT NECESSARILY EXCLUSIVE
TO THIS AREA AS WELL.

PEOPLE THROUGHOUT CENTRAL AND EASTERN MISSOURI...AND SOUTHWEST
ILLINOIS...SHOULD NOT TAKE THIS THREAT LIGHTLY. IT MAY SEEM IT IS
STILL TOO EARLY IN THE YEAR FOR TORNADOES SINCE THE CALENDAR STILL
SAYS LATE FEBRUARY...BUT IT IS IMPORTANT TO REMEMBER THAT STRONG
AND VIOLENT TORNADOES HAVE OCCURRED DURING THIS TIME OF YEAR.

ALSO...MOST PEOPLE CONSIDER THE LATE AFTERNOON AND EVENING HOURS
THE TIME FOR THE GREATEST THUNDERSTORM THREAT...SO THE TIMING OF
TONIGHTS SEVERE WEATHER MAY SEEM A BIT UNUSUAL. HOWEVER...
SIGNIFICANT TORNADOES HAVE OCCURRED DURING THE OVERNIGHT AND EARLY
MORNING HOURS...ESPECIALLY DURING THE EARLY SPRING.

THEREFORE...DO NOT LET THE TIMING OF TONIGHTS STORMS LULL YOU INTO A
FALSE SENSE OF SECURITY. BE CERTAIN TO MONITOR WEATHER DEVELOPMENTS
THROUGHOUT THE NIGHT...AND ESPECIALLY AFTER MIDNIGHT TONIGHT AND
INTO THURSDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV
AND RADIO STATIONS...AND CABLE TV OUTLETS.

DO NOT RELY SOLELY ON OUTDOOR SIRENS TO BE INFORMED THEY MAY
NOT BE LOUD ENOUGH TO WAKE YOU.

UPDATED FORECASTS AND STATEMENTS CAN BE FOUND ON THE INTERNET
AT WWW.WEATHER.GOV/LSX.

TRUETT/TES
Local storm report, Feb 28, 10:32 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1032 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             SHELBINA                39.69N 92.04W
02/28/2007  E0.75 INCH       SHELBY             MO   LAW ENFORCEMENT

&&

TILLY
Local storm report, Feb 28, 10:56 PM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1056 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             QUINCY                  39.93N 91.39W
02/28/2007  E0.25 INCH       ADAMS              IL   PUBLIC

&&

TRUETT
Local storm report, Feb 28, 11:01 PM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 PM CST WED FEB 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     HAIL             QUINCY                  39.93N 91.39W
02/28/2007  E0.75 INCH       ADAMS              IL   AMATEUR RADIO

&&

TRUETT

The radar

The St Louis radar (KLSX), 150 km away, was scanning. The volume nearest the first event began at 08:25 UTC.

Open the radar archive at this moment

Event by event

5 hail, 4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Adams

When
March 1, 2:25 AM CST
Where
Adams County, Quincy
Measured
60 kt (69 mph) estimated gust
Reported by
Newspaper
Coordinates
39.930, -91.400

Thunderstorm winds blew down several business signs and broke several windows in Quincy, including some at Quincy Mall.

Thunderstorm Wind, Adams

When
March 1, 2:35 AM CST
Where
Adams County, Plainville
Measured
60 kt (69 mph) estimated gust
Reported by
Newspaper
Coordinates
39.780, -91.180

Thunderstorm winds blew the roof off of a barn near Plainville.

Thunderstorm Wind, Adams

When
March 1, 2:45 AM CST to 2:55 AM CST
Where
Adams County, 1 mi W of Camp Pt to 1 mi S of Golden
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.030, -91.089

Numerous power poles were blown down along U.S. 24. Also, several power poles were blown down just south of Golden along Illinois Route 94 and several homes and outbuildings in the area sustained minor roof damage.

Thunderstorm Wind, Pike

When
March 1, 2:45 AM CST
Where
Pike County, Barry
Measured
61 kt (70 mph) estimated gust
Reported by
Newspaper
Coordinates
39.680, -91.050

Thunderstorm winds caused minor damage in Barry. A metal storage shed was blown over and a large tree was blown down. The tree landed on a mobile home causing minor roof damage.

Hail, Clinton

When
March 1, 9:20 AM CST
Where
Clinton County, 1 mi SW of Trenton
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.590, -89.693

Hail, St. Clair

When
March 1, 9:30 AM CST
Where
St. Clair County, Sauget
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
38.570, -90.170

Hail, Bond

When
March 1, 9:44 AM CST to 9:45 AM CST
Where
Bond County, Smithboro
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.900, -89.330

Hail, Macoupin

When
March 1, 11:31 AM CST
Where
Macoupin County, Carlinville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.280, -89.880

Hail, Montgomery

When
March 1, 11:51 AM CST to 11:53 AM CST
Where
Montgomery County, Litchfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.180, -89.650

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19877, 19878, 19861, 19876, 19862, 19863, 19864, 19865, 19866.